Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On Archimedean ordered vector spaces and a characterization of simplices

Authors: Gerhard Gierz and Boris Shekhtman
Journal: Proc. Amer. Math. Soc. 116 (1992), 369-375
MSC: Primary 46A55; Secondary 46A40
MathSciNet review: 1095222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a convex subset $ K$ of a linear space is a simplex if and only if it is line compact and every nonempty intersection of two translates of $ K$ is a homothet of $ K$. This answers a problem posed by Rosenthal. The proof uses a reformulation of this problem in terms of Archimedean ordered spaces

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A55, 46A40

Retrieve articles in all journals with MSC: 46A55, 46A40

Additional Information

PII: S 0002-9939(1992)1095222-9
Keywords: Simplices, Archimedean ordered spaces, sublattices of $ C(K)$
Article copyright: © Copyright 1992 American Mathematical Society